Alert archive / Arizona / Wind Advisories in 2008

Wind Advisory 11, NWS Tucson, AZ

April 19, 2008

NWS Tucson, AZ issued this wind advisory at Apr 19, 2008, 2:12 AM MST. It took effect at Apr 19, 2008, 12:00 PM MST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 19, 2008, 2:12 AM MST (09:12 UTC)
In effect from
Apr 19, 2008, 12:00 PM MST
Expired
Apr 19, 2008, 8:00 PM MST
In force
8 hr
Issued by
NWS Tucson, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTWC 190912
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
212 AM MST SAT APR 19 2008

AZZ019-191715-
/O.NEW.KTWC.WI.Y.0011.080419T1900Z-080420T0300Z/
NORTHERN GREENLEE COUNTY-
212 AM MST SAT APR 19 2008

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM MST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MST THIS
EVENING. 

SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL DEVELOP
OVER NORTHERN GREENLEE COUNTY THIS AFTERNOON AND CONTINUE UNTIL
JUST AFTER SUNSET. THIS WILL CAUSE STRONG CROSS WINDS ALONG
HIGHWAY 191 BETWEEN THE MORENCI MINE AND ALPINE.

A WIND ADVISORY MEANS THAT STRONG GUSTY WINDS WILL MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$
PYTLAK
2 follow-up statements
000 
WWUS75 KTWC 191715
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
1015 AM MST SAT APR 19 2008

AZZ019-200300-
/O.CON.KTWC.WI.Y.0011.080419T1900Z-080420T0300Z/
NORTHERN GREENLEE COUNTY-
1015 AM MST SAT APR 19 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED
TO OCCUR ACROSS NORTHERN GREENLEE COUNTY THIS AFTERNOON AND
CONTINUE INTO THIS EVENING. THIS WILL CAUSE STRONG CROSS WINDS
ALONG HIGHWAY 191 BETWEEN THE MORENCI MINE AND ALPINE.

A WIND ADVISORY MEANS THAT STRONG GUSTY WINDS WILL MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$
000 
WWUS75 KTWC 200247
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
747 PM MST SAT APR 19 2008

AZZ019-200400-
/O.EXP.KTWC.WI.Y.0011.000000T0000Z-080420T0300Z/
NORTHERN GREENLEE COUNTY-
747 PM MST SAT APR 19 2008

...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING. 

WIND SPEEDS ACROSS THE AREA CONTINUED TO DIMINISH THIS EVENING.
THUS...THE ADVISORY WILL EXPIRE ON TIME. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 19, 1:57 AM MST, 15 minutes earlier.

Area forecast discussion, Apr 19, 1:57 AM MST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
157 AM MST SAT APR 19 2008

.SYNOPSIS...A STRONG UPPER LEVEL LOW OVER THE PACIFIC NORTHWEST WILL
MOVE INTO THE NORTHERN ROCKIES BY SUNDAY WHERE IT WILL STALL OUT FOR
A COUPLE OF DAYS. GUSTY WINDS WILL DEVELOP WELL AHEAD OF THIS SYSTEM
OVER ARIZONA TODAY AS TEMPERATURES CLIMB A FEW DEGREES ABOVE NORMAL.
BY SUNDAY...SLIGHTLY COOLER AIR WILL FILTER INTO THE REGION WHICH
WILL REMAIN IN PLACE THROUGH MID WEEK.

&&

.DISCUSSION...OTHER THAN A FASTER ARRIVAL OF HIGH CLOUDS FROM THE
SUBTROPICS...THE BLOW DRYER FORECAST WE HAVE BEEN ADVERTISING IS ON
TRACK FOR TODAY WITH VERY WARM TEMPS...EXTREMELY LOW RH...AND GUSTY
SW WINDS DEVELOPING THIS AFTERNOON. WINDS LOOKS LIKE THEY WILL GET A
BIT OF ASSIST AS A WEAK UPPER LOW SHEARS FROM S CA INTO THE GREAT
BASIN AHEAD OF THE DEEP COLD LOW OVER THE STRAIT OF JUAN DE FUCA. BY
00Z BOTH GFS AND NAM SHOW A 100KT 300MB JET AIMED AT THE RIM WITH
60KT 500MB/35KT 700MB WINDS. GIVEN OUR EXTREME MIXING DEPTHS...SUCH
VALUES JUSTIFY AN ADVISORY FOR THE SOUTHERN WHITES WHICH LINES UP
NICELY WITH FGZS ADVISORY. SEE FIRE WEATHER SECTION BELOW. WILL
ALSO INCLUDE AREAS BLDU IN ZONES 30/35 WHERE WINDS WILL BE A BIT
GUSTIER AND FIELDS ARE IN VARYING STAGES OF PLOWING/PLANTING.

FROM SUN-WED...SE AZ WILL BE WEDGED BETWEEN THE DEEP CLOSED LOW OVER
THE N ROCKIES AND THE SUBTROPICAL RIDGE BUILDING OVER MEXICO. WHILE
THE RIDGE TO OUR S IS RATHER STRONG...THE HIGH LATITUDES ARE HIGHLY
BLOCKED WHICH MEANS THE N ROCKIES TROUGH WILL MOST LIKELY NOT MINOR
OUT AS FAST AS THE 00Z GFS HAS INDICATED. WILL GO WITH ENSEMBLE MEAN
AND ECMWF IN THIS REGARD...WHICH SUPPORTS A MUCH MORE GRADUAL
WARMING TREND NEXT WEEK AND SOME AFTERNOON BREEZINESS EACH DAY. WITH
DEWPOINTS REMAINING SO LOW...WILL CONTINUE TO LEAN BELOW MOS
GUIDANCE AT NIGHT AND MAINTAIN WIDE RANGES ACROSS THE ZONES PER GMOS
BIAS CORRECTED GRIDS. IF THE UPPER LOW WERE TO MINOR OUT FASTER...
THOUGH...THE SUBTROPICAL RIDGE WOULD HAVE ROOM TO BUILD NORTH AND
SEND TEMPS ZOOMING. THAT MAY BECOME AN ISSUE JUST BEYOND THE
EXTENDED FORECAST.

&&

.FIRE WEATHER...A STORM SYSTEM OVER THE PACIFIC NORTHWEST WILL MOVE
INTO THE NORTHERN ROCKIES BY SUNDAY WHERE IT WILL STALL OUT FOR A
COUPLE OF DAYS. THIS WILL RESULT IN BREEZY TO WINDY CONDITIONS
ACROSS SOUTHEAST ARIZONA THIS WEEKEND. GIVEN THE DRY AIRMASS IN
PLACE...AFTERNOON HUMIDITIES ARE EXPECTED TO BE IN THE SINGLE
DIGITS. THE COMBINATION OF THESE STRONG AND GUSTY WINDS...VERY LOW
RELATIVE HUMIDITIES...AND A VERY HIGH TO EXTREME FIRE DANGER HAVE
RESULTED IN THE ISSUANCE OF A RED FLAG WARNING FROM NOON MST TODAY
UNTIL 8 PM THIS EVENING FOR GRAHAM...GREENLEE...COCHISE...SANTA CRUZ
AND EASTERN PIMA COUNTIES. ALTHOUGH THE WINDS ARE EXPECTED TO BE
WEAKER ON SUNDAY...LOCALIZED RED FLAG CONDITIONS MAY ALSO BE PRESENT
SUNDAY.

&&

.AVIATION...THE SOUTHERN END OF A STORM SYSTEM OVER THE PACIFIC
NORTHWEST WILL BRING STRONG AND GUSTY SOUTHWEST WINDS TO SOUTHEAST
ARIZONA TODAY...ESPECIALLY TO THE EAST OF TUCSON. WINDS WILL
GENERALLY BE DIURNAL IN NATURE THIS MORNING...THEN SHIFT TO THE
SOUTHWEST AND INCREASE TO 15 TO 25 MPH TO WEST OF TUCSON...AND TO 20
TO 30 MPH WITH GUSTS TO 40 MPH TO THE EAST OF TUCSON. OTHERWISE...
EXPECT AN INCREASE IN HIGH CLOUDS ACROSS THE AREA TODAY. AVIATION
DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
     RED FLAG WARNING FIRE WEATHER ZONES 146/148 NOON-8PM MST.
     WIND ADVISORY ZONE 19 NOON-8PM MST.

PUBLIC...PYTLAK
FIRE WX/AVIATION...CWR

WEATHER.GOV/TUCSON
Hazardous weather outlook, Apr 18, 3:00 PM MST, 11 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
300 PM MST FRI APR 18 2008

AZZ019-030-033>035-191400-
NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY-
300 PM MST FRI APR 18 2008

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARIZONA.

.DAY ONE...REMAINDER OF THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY.

A STORM SYSTEM MOVING INTO THE WESTERN STATES THIS WEEKEND WILL
RESULT IN BREEZY TO WINDY CONDITIONS ACROSS SOUTHEAST ARIZONA ON
SATURDAY. EXPECT SUSTAINED 20-FOOT WINDS OUT OF THE SOUTHWEST AT 15
TO 25 MPH WITH GUSTS TO AROUND 40 MPH TO DEVELOP BY LATE SATURDAY
MORNING...PERSISTING THROUGH THE AFTERNOON HOURS. IN ADDITION...A
DRY AIRMASS WILL REMAIN IN PLACE ACROSS THE AREA RESULTING IN
RELATIVE HUMIDITY VALUES FALLING INTO THE SINGLE DIGITS SATURDAY.
THE COMBINATION OF THESE STRONG WINDS...VERY LOW RELATIVE HUMIDITIES
AND A VERY HIGH TO EXTREME FIRE DANGER...HAS RESULTED IN THE
CONTINUATION OF THE FIRE WEATHER WATCH SATURDAY MORNING THROUGH
SATURDAY EVENING FOR GRAHAM...GREENLEE...COCHISE...SANTA CRUZ AND
EASTERN PIMA COUNTIES.

WINDS ARE ALSO EXPECTED TO BE STRONG SUNDAY...ESPECIALLY ACROSS
GRAHAM...GREENLEE AND COCHISE COUNTIES. AN ADDITIONAL FIRE WEATHER
WATCH MAY BE NEEDED FOR FIRE WEATHER ZONE 146 AND EASTERN 148 SUNDAY
MORNING THROUGH SUNDAY EVENING.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS MAY
OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 2:15 AM MSTRed Flag WarningTWC18 hr

Nearby

Wind Advisories in Arizona, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.